What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 6, 12:19 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 6, 12:19 PM PST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Elko NV
119 PM PDT Thu Jun 6 2024
.SYNOPSIS...Strong high pressure will slowly move east with hot
temperatures expected for the next few days. Meanwhile, showers
and thunderstorms will move across northwestern and northern
Nevada through tonight. After a brief break of drier weather,
another round of showers and thunderstorms expected across central
and east-central Nevada Friday. Shower and thunderstorm activity
will decrease in coverage and shift eastward over the weekend. Dry
summer-like conditions settling back into the region next week.
&&
.SHORT TERM...Tonight through Friday night
A strong ridge of high pressure will slowly shift eastward,
allowing an increase in mid-level moisture and instability.
Showers and thunderstorms are developing today and expected to
last through tonight for much of northwestern and northern Nevada.
Gusty outflow winds, small hail, and cloud to ground lighting
will be the primary threats. After a brief break of drier weather
late tonight, the axis of mid-level moisture and instability
moves into central and east-central Nevada, bringing another round
of showers and thunderstorms Friday. Highs will be in the upper
80s to lower 90s with lows in the upper 50s.
.LONG TERM...Saturday through next Thursday
Over the weekend, chances for isolated/dry thunderstorms are still
expected for parts of central and northeastern Nevada with chances
below 20%. The weather is expected to shift northeastward giving
chances in northeastern Elko County 20-50% for isolated
thunderstorms and is will dissipate by the end of the weekend and
into early Monday morning. The recent weather is expected to see
a slight cooling in the temperatures with highs on Saturday in the
upper 80s to 90s, and by Sunday be in the 80s with valleys in the
low 90s. Breezy afternoon winds in two directions associated from
the frontal passage over the state. Central Nevada expected to
have southerly winds at 10-15 mph and northern Nevada will have
westerly winds at 10-15 mph.
Monday through Thursday, a break in the weather as models show
greater confidence of an off-cut-low heading south towards the
coast of Mexico and not expecting Well to move north until
Thursday, however with the distance of the low far south, a weak
upper ridge to near zonal flow is expected to remain over the
silver state, leaving drier and warmer weather conditions. This
will make the high temperatures that have now cooled into the 70s
to 80s on Monday, gradually warm back up into the 80s and 90s,
with Thursday highs in the upper 80s to 90s. The weather pattern
is expected to bring westerly/northwesterly winds at 10-15 mph in
the afternoons, however on Thursday, models are indicating that
the off-cut-low will begin to shift back north and merge with the
ridge, which will make the wind direction change, keeping the
westerly winds at 10-15 mph in northern Nevada, but a southerly
flow at 10-20 mph for central Nevada.
&&
.AVIATION...-SHRA and VCTS conditions expected at all terminals
this afternoon and into the evening hours. VFR conditions
dominant, however could drop to MVFR or lower from passing storms.
Winds expected at 10 kts or lower, however, outflow from passing
storms may be present.
&&
.HYDROLOGY...Well above normal temperatures are expected to
increase the snow melt on the remaining snowpack on mountain
tops. Showers and thunderstorms this afternoon and Friday could
produce wetting rains over the remaining snowpacks, leading to
rapid increases in flows in some of the creeks and streams.
The lower Humboldt near Battle Mountain remains in action stage
and is forecasted to slowly rise but remain in action stage for
the next several days.
Wildhorse Reservoir is forecast to remain in action stage for the
next several days.
Lamoille Creek continues to trend upward with diurnal fluctuations
in height. An overall increasing trend is observed with the creek
reaching minor flood stage by tonight as temperatures remain well
above normal.
Jarbidge River is forecast to slowly rise but remain in action
stage over the next few days.
&&
.LKN Watches/Warnings/Advisories...
None.
&&
90/97/97
In the hours before
Special weather statement, Jun 6, 1:29 PM PST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Elko NV
229 PM PDT Thu Jun 6 2024
NVZ030-031-033>041-071200-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
229 PM PDT Thu Jun 6 2024
...Hot temperatures along with showers and thunderstorms today
and Friday for much of central and northern Nevada...
A strong ridge of high pressure will bring hot temperatures to
much of central and northwestern Nevada valleys today and Friday.
Temperatures in valleys will be 15-20 degrees above normal,
rising well into the 90s for all valleys. Some reprieve from the
heat is expected overnight with temperatures cooling down into the
50s except for the West Wendover area where lows will only drop
into the upper 60s tonight to near 70 Thursday night. Temperature
trend will begin to slowly decline this weekend into early next
week.
In addition, an upper-level disturbance and mid-level moisture
combined with increasing atmospheric instability will promote
shower and thunderstorm development this afternoon across much of
central, northwestern and northeastern Nevada. Impacts could
include small hail, cloud to ground lighting with minimal rainfall
and gusty outflow winds and localized blowing dust. Thunderstorms
are expected to linger into the evening hours across northeastern
Nevada with additional showers and thunderstorms across much of
the area Friday.
Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Jun 6, 1:40 PM PST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Elko NV
240 PM PDT Thu Jun 6 2024
NVZ034-038-062215-
Southwest Elko County NV-Ruby Mountains and East Humboldt Range NV-
240 PM PDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ELKO COUNTY
THROUGH 315 PM PDT...
At 239 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of South Fork, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elko, Lamoille, South Fork, Spring Creek, and Lamoille Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 11583 4052 11595 4090 11575 4074 11533
TIME...MOT...LOC 2139Z 215DEG 32KT 4056 11583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 6, 1:42 PM PST, 2 hours before
Special Weather Statement
National Weather Service Elko NV
242 PM PDT Thu Jun 6 2024
NVZ036-062215-
Northern Lander County and Northern Eureka County NV-
242 PM PDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LANDER AND WEST
CENTRAL EUREKA COUNTIES THROUGH 315 PM PDT...
At 242 PM PDT, Doppler radar was tracking a strong thunderstorm over
Crescent Valley, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crescent Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4033 11661 4039 11671 4060 11657 4049 11633
TIME...MOT...LOC 2142Z 218DEG 12KT 4042 11661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 6, 2:23 PM PST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Elko NV
323 PM PDT Thu Jun 6 2024
NVZ038-062300-
Southwest Elko County NV-
323 PM PDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELKO COUNTY THROUGH 400
PM PDT...
At 322 PM PDT, Doppler radar was tracking a strong thunderstorm near
South Fork, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elko, South Fork, Spring Creek, and Lamoille Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4066 11577 4071 11588 4100 11578 4083 11540
TIME...MOT...LOC 2222Z 215DEG 13KT 4075 11577
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 6, 2:41 PM PST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Elko NV
341 PM PDT Thu Jun 6 2024
NVZ030-031-062315-
Northern Elko County NV-Humboldt County NV-
341 PM PDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUMBOLDT AND
NORTHWESTERN ELKO COUNTIES THROUGH 415 PM PDT...
At 340 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles east of McDermitt, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Humboldt and northwestern Elko Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4193 11694 4175 11730 4189 11746 4200 11733
4200 11702
TIME...MOT...LOC 2240Z 228DEG 17KT 4187 11731
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97Special weather statement, Jun 6, 3:37 PM PST, 5 minutes before
Special Weather Statement
National Weather Service Elko NV
437 PM PDT Thu Jun 6 2024
NVZ031-070000-
Northern Elko County NV-
437 PM PDT Thu Jun 6 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ELKO COUNTY THROUGH 500
PM PDT...
At 437 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tuscarora, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tuscarora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 11632 4121 11644 4139 11630 4125 11605
TIME...MOT...LOC 2337Z 225DEG 12KT 4122 11632
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
91